Announcement

Collapse

WELCOME TO OUR NEW HOME!

Hello MSWorld Members,

Welcome to our new home! We hope you love it as much as we do!


we promise.

to offer current and relevant information.

to grow a community built on positive and affirming support.

to showcase member creativity.

to provide safe chat rooms.

to provide well moderated forums.


we believe that what we give as a community comes back to us.

welcome to MSWorld on this journey through a different lens. together. we are msworld.
we are. community.


We appreciate your understanding as we finalize our new home. Our arcade is still currently under construction and won’t be available for a while. Thank you for your patience while we prepare a new and improved arcade for you.

enjoy our new home.

support reimagined.
See more
See less

Decided on Tec but want help with questions

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Decided on Tec but want help with questions

    My Neuro gave me 3 DMD's to decide on. Having read all the info on the 3 I chose Tec. Can anyone give me a good list of things to discuss with my Neuro when I tell him I chose this? I know I need Liver Function blood work, but do I need to make sure I get any prescriptions for nausea or is there anything else I need to discuss with him?

    Thank you
    Peace to all,
    LM
    RRMS 11/11/2005, SPMS 20011 (guess I 'graduated')

    #2
    Side effects

    I've been using tecfidera for 2 months only since my dx, no relapse yet since dx my neuro said it would take 6 months to start working so I'm anxiously awaiting my MRI on aug 02 this year we will know how I'm doing that day.

    I experienced minimal side effects so far but ask your neurologist how long to wait to expect if it is a good med for you or not and ask about your white blood cell count too.

    wish I could be more helpful but I'm just newly diagnosed there's others on tecfidera that can offer more help.

    Comment


      #3
      Unfortunately there is no way of knowing what side effects you will get so getting any prescriptions in advance probably wont work. From my partners experience, who started tec just over 6 months ago, make sure you eat something fatty before/while taking the medication and try and leave a good gap between the 2 doses, ideally 12 hours as this helped reduce the side effects for my partner who suffered from stomach cramps and flushing.

      Your Neuro should take you through everything once they know your decision so I wouldnt panic that you need to ask them questions, most likely your questions will arise as they discuss. Good luck.

      Comment


        #4
        Hi Fishytrout,
        I've been away for a couple of months and couldn't wait to get back on the boards.
        I didn't have any problems with Tecfidera side neffects. I took Tec for about 3 years until I stopped using it, about 1 year ago.
        My neurologist thought that Tec wasn't working for me. I didn't feel any benefit, either. I was offered a Lemtrada treatment course. And that's exactly the treatment that I did. My final Lemtrada infusions will be on February 12, 13, 14 of this year. Good luck with your treatment.

        Comment


          #5
          a few suggestions

          Hi, there- I have been on Tecfidera for just over 3 years. All my MRIs have been great, and it seems to be working very well for me. When I first started taking it, I planned ahead and had the following gameplan that I stuck with for the first few months.
          - I took baby aspirin every morning to help stop the flushing before it could really take hold. After a month or two, I decided that wasn't necessary and stopped. No issues.
          - I took a heartburn medicine, the generic for Prilosec I think, once a day. Then I started cutting them in half for a while, then I just started keeping them on me just in case I needed one, but didn't take daily anymore.
          - MOST IMPORTANTLY, I made sure I ALWAYS took my medicine with a good breakfast and dinner. Breakfast seemed the most important. I always had scrambled eggs with bacon or sausage or something fatty like that. Made a HUGE difference. After about a year, I was able to take it with just a breakfast shake, which is what I still do. I couldn't take it with just a salad for dinner until about a year, but now I can. To this day, I never take it on an empty stomach. If I'm sick and can't eat, I skip a dose. Luckily, that is rare.

          Good luck! I hope this medicine works as well for you as it has for me! BTW, my doctor has bumped me from blood work every three months to every two months, just to be extra sure we know what my numbers are doing. No problems, but why risk it...
          ~ Marie
          Initial symptoms - March 2014
          Diagnosis - June 2014

          Comment

          Working...
          X